Doctors Lounge - Gynecology AnswersBack to Gynecology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/14/2017.
Forum Name: Obstetrics
|Greeneyez1102 - Fri May 08, 2009 7:03 pm||
Hello, I have a question. I am 30yo, and about 6wk pregnant. About the last 2 weeks I have been getting really bad heartburn (which is to be expected) but I also have this severe metallic taste in my mouth. I am not on any medications. I usually take about a teaspoon of baking soda in a full glass of water for the heartburn and it goes away, but the metallic taste will stay until the next day when I wake up it is gone. This happens about every other day to every 2 days. Also I have this very strange "buzzing" or "vibrating" sensation in my lower abdomen about where my pelvic bone starts in the front left area. It is so strange that I think sometimes that I have my cell phone in my lap, until I realize it's on the table next to me. Are these things that I should be worried about, or are they normal? I have 4 other children and have never experienced this before. Any input would be greatly appreciated!
|Debbie Miller, RN - Sat May 23, 2009 11:49 pm||
I have no idea what is causing the vibration sensation unless you are having some kind of digestive trouble. In pregnancy many body systems are altered to some degree and it varies with pregnancies.
I wonder if the metallic taste is coming from your prenatal vitamins. You might try switching to a daily multivitamin (no minerals) for a while to see if the taste goes away after a few days. Calcium carbonate can cause this. If you take antacids for heartburn, this is a common side effect. Other medications are sometimes at fault here as well.
If you have not seen a dentist recently, you might want to see if there is some dental condition that could be causing this.
Metallic taste can have many different possible causes but they are not usually serious. If it continues, discuss it with your doctor at your prenatal visit.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.